Klonopin Withdrawal is Not For Sissies

Klonopin withdrawal is not for sissies. I am learning how big of a sissy I really am.

I felt better yesterday than I do today. When I feel better one day, it gives me hope that things are going to continue to get better. One would think that would be the normal progression of things. Well, the fact is that there is no normal with Klonopin withdrawal. Everyone is different.

The withdrawal symptoms may differ slightly with everyone depending on the user’s daily dosage of Klonopin and how it was used and/or abused and for what length of time.

I took Klonopin, and abused it off and on for about 20 years. I took it as prescribed most of the time, but had moments that I abused it. I never realized I was doing it, because I had become addicted and dependent on a medication prescribed by my doctor.

Every time I took more medication than I was prescribed, I became more upset with myself thinking there was something significantly wrong with me. I never understood why I was doing the things I was doing. I thought I was just a bad person and thought it was because of my own weakness and badness. All these years, I actually had the dual diagnosis of mental illness and substance abuse. I just never knew it and it sure would have helped me to know that.

I apologize if I offend or offended anyone with this information, because that has never been my intention at all. I am only trying to help people if I can. I am explaining what happened to me, so they can be aware that it definitely has the potential to happening to others.

I understand everyone is different with their journey and medication experiences. I am just trying to help by making others aware through my own story.

I wish I could tell you I am doing awesome, but I cannot. I wish my posts could be more positive, but today I am sharing how I am feeling. I am always open and honest and I wish I could write a positive note, but today this is what is happening to me.

Yesterday, I thought I was on the upswing and my health was only going to increasingly improve. I increased my positive self talk and positive thoughts. I tried staying positive and telling myself things like, “I know I can do this. I got this. I can fight this. I have to.” I was feeling pretty good yesterday considering that withdrawal is horrific for me.

I listened to christian/gospel music and other positive and inspirational music and videos, trying to stay positive and as upbeat as I could.

Today, I opened my eyes and did not know if I could get out of bed. I forced myself to get dressed. Oops, I just realized I did not even brush my teeth today. I warmed up some left over pizza and talked on the phone. It is 6:30 p.m. as I am typing this now and this is the first thing I have been capable of doing after a lot of effort. That is it. That is all I could do all day and I tried to do more, but couldn’t.

These are my symptoms for today:

  1. Depression
  2. Extreme weakness and fatigue – where my legs are so weak I can hardly walk and my limbs feel unattached to my body.
  3. My brain feels like it is nonexistent more than I have ever experienced during my 25 years after being diagnosed with bipolar disorder.
  4. Difficulty concentrating.
  5. Can’t think. (I have a flat-lined brain today)
  6. Poor memory.
  7. Increased anxiety.
  8. My lips and bottom part of my face feel numb, mostly lower left side of my face (due to severe anxiety).
  9. I have sporadic muscle spasms where my limb just shoots out a few times a day. That is strange.
  10. Dizziness.
  11. My eyes hurt.
  12.  Headache

Ugh! That is enough for now, enough complaining.

If you slowly taper off Klonopin and other Benzodiazepines, under the guidance of your doctor, you will not have serious withdrawal symptoms and you should be fine.

Like I have said before please do not do what I did. I am being an example of what not to do. I pray I can help others through my own mistakes.

After stopping Klonopin cold turkey 3 weeks and 4 days ago, I am learning that you don’t know what to expect from to day.

Just like Bipolar disorder, you never know what you are going to get, and you never know how you are going to feel. From my experience so far, Klonopin withdrawal is even worse. Here is a post I wrote a while back titled “People With Bipolar are Like a Box of Chocolates.” Please take a peak and a read if you would like to. It is one of my favorite posts.

I am forced to learn about this the hard way and the wrong way.

Yesterday was better than today.

Today was worse than yesterday.

I pray tomorrow I will be better than today.

I pray your today and tomorrows are happy and healthy ones.

Thank you for reading. Hugs, Sue


Copyright © By Susan Walz and myloudbipolarwhispers.com – All written content and personal artwork is © myloudbipolarwhispers.com and Susan Walz. Unauthorized use and/or duplication of this material without express and written permission from this blog’s author/owner/artist is strictly prohibited. Excerpts and links may be used, provided that full and clear credit is given to My Loud Bipolar Whispers and/or Susan Walz with appropriate and specific directions to the original content. 

https://dailypost.wordpress.com/prompts/fact/

Advertisements

10 Comments

  1. frazzledagain

    You wuit that cold turkey? Wow, you are doing really well then!!! Yes, today was not as good as yesterday, but tomorrow hopefully you will feel better. If not, then the next day. Are you taking other meds now? Just wondering.

    Liked by 1 person

    1. myloudbipolarwhispers

      Hospital wouldn’t give me any more Klonopin after my overdose so I was forced to. I am taking only Hydroxyzine for anxiety. Nothing else. I don’t have a Psychiatrist here and had to travel an hour away to get better care. I finally talked this clinic into getting me set up with a Psych instead of being on a waiting list. Yes here after my overdose they still wouldn’t help me so I stayed in a hospital an hour away. Long story but bottom line is that the mental health care here is awful. Finally though I explained how sick I was and I have an appointment in a month. After my Pdoc retired about 3years ago I have not been able to get good help so I tried to take care of myself basically and it obviously didn’t work. A county Pdoc gave me my Klonopin and that was about it. I need to find a therapist too.

      Liked by 1 person

      1. frazzledagain

        I think health services, especially mental health is terrible everywhere. You would think they would know it was an emergency to see someone and fine another medication that works, after you darn enar died. A month is a long time to wait while you are still somewhat fragile. Hard to believe mental healthc are has gotten this bad.

        Liked by 1 person

      2. myloudbipolarwhispers

        I know! Ugh! It has changed so much since I was first diagnoses 25 years ago. Wow! It is awful I think it is because the needs have increased significantly but our ability to treat mental illness has not improved and is inadequate every where. Much love, Sue

        Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s